Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 92, NWS Jacksonville, FL

May 15, 2006Nassau County, Florida; Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 2006, 6:52 PM EDT for Nassau County, Florida; Camden County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2006, 6:52 PM EDT (22:52 UTC)
Expired
May 15, 2006, 7:30 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Nassau County, FL, Camden County, GA

The radar

The Jacksonville radar (KJAX), 31 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 1:25 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:44 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 15, 2:44 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT MON MAY 15 2006

...SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 7 PM THIS EVENING...

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...

LARGE STACKED CUT-OFF LOW OVER THE OHIO VALLEY WILL DRIFT SLOWLY
NORTHWARD AND TAKE ANY LINGERING MOISTURE WITH IT.

TONIGHT...COLD FRONT WILL CONTINUE TO PRODUCE LOCAL SEVERE STORMS
OVER THE FORECAST AREA THROUGH SUNSET WITH LARGE HAIL THE MAIN
THREAT. THE FRONT WILL WEAKEN AND DRIFT INTO NORTH FLORIDA AFTER
SUNSET WITH ISOLATED THUNDERSTORM ACTIVITY LINGERING THROUGH THE
NIGHT.

TUESDAY...WITH COLD FRONT LINGERING OVER NORTH CENTRAL FLORIDA AND
DRIFTING ONLY SLOWLY SOUTHWARD WILL CONTINUE ISOLD/SCTD
THUNDERSTORMS ACRS NERN FL AND POINTS TO THE SOUTH WITH COOLER MAX
TEMPS AROUND 80 DEGREES.

TUESDAY NIGHT...COLD FRONT SHOULD WASH OUT ACRS CNTRL FL WITH LAST
OF ISOLD TSTM ACTIVITY ACRS NERN FL COASTAL AREAS. SKIES SHOULD
BECOME MOSTLY CLEAR WITH MIN TEMPS FALLING INTO THE 50S.

WEDNESDAY...MOSTLY SUNNY...COOL AND DRY CONDITIONS ARE EXPECTED WITH
HIGHS IN THE LOWER 80S.

WEDNESDAY NIGHT...MOSTLY CLEAR AND DRY CONDS WITH LOWS IN THE 50S
ONCE AGAIN.

.LONG TERM...THURSDAY THROUGH MONDAY...
SFC TO MID LEVEL FLOW WILL CONTINUE OUT OF THE WESTERLY QUADRANT
THROUGH THE WEEKEND AND EARLY NEXT WEEK. SOME WEAKENING FRONTAL
ZONES FROM THE NORTHWEST MAY INTRODUCE SLIGHT CHANCE TO CHANCE TSTM
POPS FROM THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL START
BELOW NORMAL ON THURSDAY AND SURGE CLOSER TO NEAR NORMAL VALUES OVER
THE WEEKEND.

&&

.MARINE...AFTER A MORNING FILLED WITH CLOSE TO EXERCISE CAUTION
VALUES OVER THE OFFSHORE WATERS...WINDS HAVE NOW SETTLED INTO THE 10
TO 15 KNOT RANGE. QUITE A DISPARITY FOR THE SHORT TERM WINDS AMONG
THE NAM AND THE GFS WITH THE GFS MUCH STRONGER AT 15 TO 20 KNOTS FOR
THE OVERNIGHT. WHILE THERE COULD CERTAINLY BE SOME CONVECTIVE GUSTS
HIGHER THAN THAT...WILL CAP WINDS AT 15 KNOTS FOR TONIGHT BEFORE THE
FRONT MOVES THROUGH. TRANQUIL CONDITIONS GENERALLY IN STORE IN THE
WAKE OF THE FRONT...BUT SCEC CONDITIONS MAY EMERGE BY THE WEEKEND IN
STRENGTHENING SOUTHWEST FLOW.

&&

.FIRE WEATHER...HAVE HOISTED A SMALL AREA WATCH FOR TUESDAY
AFTERNOON ALTHOUGH GUIDANCE NUMBERS HAVE QUITE A LARGE SPREAD. NAM
HANGS THE FRONT UP A LITTLE FURTHER NORTH AND CONSEQUENTLY KEEPS
HIGHER DEWPOINT VALUES OVER THE SUWANNEE VALLEY. FEEL GFS HAS THE
BEST HANDLE RIGHT NOW AND OUTFLOWS MAY AID FRONTAL PROGRESSION
OVERNIGHT. THIS WOULD PRODUCE AFTERNOON RH VALUES IN THE LOWER 30S
OVER THE SUWANNEE VALLEY AND HAS PROMPTED THE WATCH FOR THIS AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  79  54  81 /  30   5   5   5
SSI  60  78  59  80 /  30   5  10   5
JAX  59  80  56  83 /  20  10  10  10
SGJ  64  77  59  80 /  30  30  20   5
GNV  61  81  55  83 /  20  20  20   5
OCF  63  81  56  83 /  30  40  20   5

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 3 PM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: COLUMBIA...HAMILTON...AND SUWANNEE.

GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...DEESE
Hazardous weather outlook, May 15, 1:36 PM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT MON MAY 15 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
136 PM EDT MON MAY 15 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH NUMBER 358 IN EFFECT UNTIL 7 PM THIS
EVENING...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING FOR
ALL OF NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA. SEE THE
LATEST WATCH COUNTY NOTIFICATION (WCN) MESSAGE FOR A LIST OF
COUNTIES INCLUDED IN THE WATCH.

THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS GREATER THAN
60 MPH.

.THUNDERSTORM IMPACT...
A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL PUSH
A COLD FRONT ACROSS GEORGIA TODAY AND THROUGH NORTHEAST FLORIDA
TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD
OF THE FRONT OVER SOUTHEAST GEORGIA THIS MORNING. AS THE FRONT
SINKS SOUTHWARD...NUMEROUS TO SCATTERED STORMS WILL IMPACT NORTHEAST
FLORIDA BY THIS AFTERNOON. EXCESSIVE LIGHTNING CAN BE EXPECTED IN
MANY THUNDERSTORMS TODAY AS WELL AS PERIODS OF HEAVY RAINFALL. THERE
IS ALSO THE POTENTIAL FOR SOME STORMS TO BECOME SEVERE WITH THE MAIN
CONCERN BEING LARGE HAIL. GUSTY DOWN BURST WINDS ARE ALSO POSSIBLE UP
TO 50 MPH. INDIVIDUAL STORM MOTION WILL EAST NORTHEAST AROUND 45 MPH.

STORMS WILL DECREASE IN COVERAGE ACROSS SOUTHEAST GEORGIA THIS
EVENING...AND ACROSS NORTHEAST FLORIDA AFTER MIDNIGHT TONIGHT AS THE
FRONT BEGINS TO STALL ACROSS CENTRAL FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS MARION...PUTNAM
AND FLAGLER COUNTIES.

.FIRE WEATHER IMPACT...
DRIER AIR WILL FILTER INTO THE AREA TUESDAY AND WEDNESDAY WITH
MINIMUM RELATIVE HUMIDITIES DROPPING BELOW CRITICAL VALUES IN NORTH
FLORIDA. A FIRE WEATHER WATCH MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI/HESS

In the hours before

Local storm report, May 15, 5:42 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             7 S BRUNSWICK           31.04N 81.47W
05/15/2006  M1.00 INCH       CAMDEN             GA   BROADCAST MEDIA

            REPORT FROM CHANNEL 12 WEATHER AND RETIRED NWS EMPLOYEE
            OF QUARTER SIZE HAIL 7 MILES SOUTH OF BRUNSWICK.

&&

PKEEGAN
Special weather statement, May 15, 6:19 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT MON MAY 15 2006

FLZ020-152300-
HAMILTON-
619 PM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700
PM EDT...

AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES SOUTHWEST OF JENNINGS...OR
ABOUT 8 MILES NORTHEAST OF MADISON...MOVING EAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JENNINGS THROUGH
700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Local storm report, May 15, 6:24 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     COGDELL                 31.16N 82.72W
05/15/2006                   CLINCH             GA   TRAINED SPOTTER

            NUMEROUS REPORTS OF TREE DAMAGE.

&&

PP
Special weather statement, May 15, 6:26 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT MON MAY 15 2006

GAZ150-163-152315-
CLINCH-WARE-
626 PM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SECTIONS OF
CLINCH AND WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 715 PM EDT...

AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF FARGO...MOVING EAST
AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
FARGO THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, May 15, 6:28 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT MON MAY 15 2006

FLZ024-GAZ164-152300-
CHARLTON-NASSAU-
628 PM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND EXTREME
NORTHERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 700 PM EDT...

AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF FOLKSTON...MOVING
EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FOLKSTON THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Local storm report, May 15, 6:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             FARGO                   30.69N 82.56W
05/15/2006  E0.50 INCH       CLINCH             GA   PUBLIC

            DIME SIZE HAIL WITH WIND GUSTS TO 35 MPH IN FARGO.

&&

PKEEGAN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:06 PM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee39 min
May 15, 1:27 PM EDTSevere Thunderstorm WarningJAXBaker48 min
May 15, 1:51 PM EDTSpecial Marine WarningJAX114 min
May 15, 1:55 PM EDTSevere Thunderstorm WarningJAXNassau50 min
May 15, 2:36 PM EDTFire Weather WatchJAXSuwannee12 hr
May 15, 2:41 PM EDTSevere Thunderstorm WarningJAXDuval49 min
May 15, 2:48 PM EDTSevere Thunderstorm WarningJAXNassau12 min
May 15, 3:44 PM EDTSpecial Marine WarningJAX61 min
May 15, 4:52 PM EDTSpecial Marine WarningJAX113 min
May 15, 6:46 PM EDTSpecial Marine WarningJAX59 min
May 15, 7:31 PM EDTSevere Thunderstorm WarningJAXNassau44 min
May 15, 7:41 PM EDTSpecial Marine WarningJAX64 min
May 14, 9:27 PM EDTSevere Thunderstorm WarningJAXWare33 min
May 14, 9:47 PM EDTSevere Thunderstorm WarningJAXBrantley28 min
May 15, 11:20 AM EDTSevere Thunderstorm WarningJAXClinch, Ware40 min
May 15, 11:26 AM EDTSevere Thunderstorm WarningJAXWayne44 min
May 15, 12:05 PM EDTSevere Thunderstorm WarningJAXBrantley25 min
May 15, 2:05 PM EDTSevere Thunderstorm WarningJAXCamden40 min
May 15, 4:15 PM EDTSevere Thunderstorm WarningJAXCharlton45 min
May 15, 4:34 PM EDTSevere Thunderstorm WarningJAXCamden41 min
May 15, 4:52 PM EDTSevere Thunderstorm WarningJAXGlynn22 min
May 15, 6:38 PM EDTSevere Thunderstorm WarningJAXClinch22 min
May 15, 6:58 PM EDTSevere Thunderstorm WarningJAXCharlton32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.